Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Newly Diagnosed and going crazy
    avatar
    CelticTinne posted:
    Hi there. I am so glad I found a group to help figure out what is going on. I was diagnosed about a month ago and have been suffering for about year. My insurance has decided that I must be in gabapentin and if it doesn't work, then they will consider paying for Cymbalta or Lyrica. So, unamused by this.

    Well for the purpose of my post. Occasionally I get these episodes of itching. Last night was the worst. I woke at 3 am and thought I was going insane. Then the sheets bothered me. I couldn't have them on me. It almost hurt. I had to put my hair up because my hair grazing on my skin was so irritating.

    I finally settled down again, but is the common? It was horrid. There were parts of me itching that should not ever itch!

    Tonight it is starting again. About 8:30 this evening, my arm started to itch. Then it keeps moving and my hair touching my skin overly tickles. My joints don't seem to hurt as much. I used to have some episodes of sensativity and itching prior to starting the meds. But OMG! if this increased intensity is a reaction to the meds, I will go insane.
    Reply
     
    avatar
    squarley responded:
    IT MAY BE THE MEDS ,CHECK OUT SIDE EFFECTS OF THEM, BUT I GET THE ITCHING AND LIKE A CREPPY CRAWLING FEELING IN DIFFERENT PLACES, I HAVE HEARD OTHERS SAY THIS TO SO IF IT IS NOT THE MEDS IT IS PART OF FIBO, HOPE YOU GET SOME RELIEVE, COMFORTING HUGS, SQUARLEY
     
    avatar
    crystalgreeneyes responded:
    hi Celtic. Some medications have a side effect of itchiness but I have found that I feel itchiness more especially when I am in bed at night. Around my head, neck and ears and it does drive me crazy. I took Oxycodone a couple of times for pain and that certainly causes itchiness. I rarely take it now because it makes me feel very sick. You could be very sensitive to drugs and chemicals that are found in cleaning products and such. An antihistamine will help a bit as long as it doesn't interact with whatever you already take. I am scratching my neck now as I write this!! I have noticed that the tiniest hair on my skin feels like torment, the labels on the inside of clothes feel like knives cutting me and rings and necklaces are like bricks that weigh me down. All this sensitivity is common with fibro. although it affects some more than others.
    I hope you feel better. Take care.
     
    avatar
    foreversore responded:
    I agree with the others...it might be the meds. I took gabapentin for a while and my main side effects were extreme sleepiness and crazy dreams and feeling awake yet not awake while sleeping (hard to explain). I itch all of the time and I too have issues with certain fabrics, clothing tags and hair touching my skin. It either itches hurts or both.
     
    avatar
    dgoodw83 responded:
    are u on any narcotics because i know that makes me itch. if u are on narcotics that might be the case because that is one of their side affects.

    hope u find out what it is and
    hope u get better!!!!
     
    avatar
    dgoodw83 replied to foreversore's response:
    hold up i know what u are talking about i have those episodes also but i thought i was going through something else but its good to hear somone else on gabapentin has the same episodes. like u say its hard to explain to others but its like u sleep and awake but u cant talk or move.
     
    avatar
    CelticTinne responded:
    Thank you to everyone who answered. I appreciate it. I am trying to understand what the road ahead looks like. It doesn't look too good.

    I actually sleep fairly well on the gabapentin. I don't recall having any dreams or the "awake while sleeping" effect. I actually had that before so I know what that feels like.

    The itching has somewhat subsided. It isn't as intense, but it is still there. I can't have my hair touch my skin. It is like pins pushing into me. I guess I will be getting my hair cut soon.

    I am going to talk to my doctor about the meds. It also causes periphal edema. I already deal with that..so taking something the makes it worse (and it does) isn't helping me overall.
     
    avatar
    CelticTinne replied to dgoodw83's response:
    I am not taking any narcotics right now.

    Thanks for the good wishes.
     
    avatar
    CelticTinne replied to crystalgreeneyes's response:
    Hello Crystal, I am very careful regard what kinds of chemicals I use. I have always been very sensative to scents, soaps etc. And I am allergic to darn near everything. So, I don't change what I use when I find something that works. So, I don't think that is what this is. But I will do a house inventory again and see if anything has changed. It is always better to be safe than sorry.

    CT
     
    avatar
    xperky responded:
    At the beginning of winter I get out the heavy blankets. I've noticed if I don't wash them after storage, I am itchy in bed. I am allergic to dust mites, so that's probably my issue. My allergies improved after I put mite-proof covers over my mattress and pillows.

    Any new bedding, sweaters or scarves that need a fresh wash? Any allergies in your past?

    It all could be the FM though. Skin sensitivity is a common theme...
    With Compassion,
    Margaret
     
    avatar
    xperky replied to xperky's response:
    Silly me, I re-read your last post and you say you do have allergies. Something to check into there.
    With Compassion,
    Margaret
     
    avatar
    CelticTinne replied to xperky's response:
    Thanks! I have washed everything and hoping that was it. But I start the itching when I am not home so, I don't think this was enviromental.


    Helpful Tips

    For All our new members
    Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
    Was this Helpful?
    403 of 430 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.